Ask a doctor

What is the length of time for a hematoma from nicked vein caused by juvederm voluma xc injection? Are there other concerns?

I had juvederm voluma xc 7 weeks ago that left a hematoma on my left side. The bruise has improved and is starting to fade and is smaller. But fell pressure sensations on that cheekbone and in the area. Occasionally there are small shooting pains, up the side of my face. My primary said there were many nerves I the face that could be causing that. I called the injector, a reputable office, and she just said it sometimes takes a long time. Any suggestions? Do I just continue to wait for it all to resolve?

Doctor Answers (4)

Bruising and shooting pains after Voluma

+2
These symptoms suggest a small vessel and nerve were nicked during the injections.  Using a cannula with careful plotting of injection points using facial landmarks can make this less likely in future.


New York Dermatologist
5.0 out of 5 stars 5 reviews

You can take arnica montana tablets or apply traumeel cream to the area to speed up the healing process.

+1
You can take arnica montana tablets or apply traumeel cream to the area to speed up the healing process. Next time you are considering treatment, avoid ASA products and alcohol for a week prior to the injection.

All the Best.

Martin Jugenburg, MD
Toronto Plastic Surgeon
5.0 out of 5 stars 164 reviews

Juvederm - Bruising after

+1
Real Self Answers 7-4-14 What is the length of time for a hematoma from nicked vein caused by Juvederm Voluma XC injection? Most bruising following an injection of any kind is gone within a few days to a couple of weeks. There are however instances where a larger hematoma with bruising lasts longer which may change colors from the usual blue to green and even yellow as the hemoglobin breaks down. Usually these are not dangerous or of grave concern but they may add extra swelling which is noticeable for a while. These can be treated with arnica montana, bromelain, warm compresses and massage. They can be aggravated by a person taking aspirin or other blood thinners prior to the injection.

Richard O. Gregory, MD
Orlando Plastic Surgeon
5.0 out of 5 stars 5 reviews

You might also like...

Prolonged hematoma and nerve pain after Voluma - will get better. IMO use cannulas in future

+1
Most of the time Voluma can be injected with needle technique and have great results. However, you are not alone with issues when needles are used, for any filler, in the cheek and tear trough. IMO, these areas should be injected with cannulas to avoid issues like you are having. Although it won't eliminate the possibility of this happening, it greatly decreases those risks. They are much safer in terms of necrosis and vascular compromise too. The cannulas are harder to use and are more expensive. There is a difference between injectors that is not often recognized by the public. We get calls about "how much our Voluma is?" The real question should be, "What is the experience of Dr Weiner, and does he use cannulas."  Eventually, your issues will get better, but it would be nicer if you didn't have 7-8 weeks of discomfort, worrying, and using cover up. Steve Weiner, Facial Plastic Surgeon, Destin, Florida.  

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
5.0 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.